Arizona, 2005Damaging Wind in Arizona, July 25, 2005
July 25, 2005 · NWS TWC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST MON JUL 25 2005
.SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
CENTRAL UNITED STATES WITH A MOIST SOUTHERLY TO EASTERLY FLOW FOR
THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL PROVIDE THE AREA WITH
DAILY SCATTERED SHOWERS AND THUNDERSTORMS. EVENTUALLY...SOME DRIER
AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS
SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND
WESTERN AREAS.
&&
.DISCUSSION...STILL HANGING IN WITH DEEP MOISTURE ACROSS MOST OF THE
AREA. 12Z KTUS SOUNDING CAME IN WITH 1.74 INCHES OF PRECIPITABLE
WATER (ACTUALLY...THIS IS DOWN A LITTLE FROM OVER THE WEEKEND BUT
NEEDLESS TO SAY STILL PLENTY). A BIT MORE SHEAR THAN YESTERDAY WITH
A SOUTHERLY STEERING FLOW. 24 HR TREND ON SURFACE DEWPTS DOWN A FEW
DEGREES...BUT STILL SOLIDLY IN THE 60S. SUNSHINE EARLY AND OFTEN
WITH NOT MUCH IN THE WAY OF DEBRIS CLOUD FOR PLENTY OF SOLAR
INSOLATION...TYPICAL BUILDUPS OVER THE MOUNTAINS NOW PUSHING INTO
SOME VALLEY LOCATIONS. ANOTHER DAY WHERE HEAVY RAIN IS THE MAIN
CONCERN WITH STORMS THIS AFTERNOON AND EVENING...BUT SEVERE COULD BE
MORE OF A FACTOR AS WELL.
OTHERWISE AN INCREASING FLOW FROM THE NORTHWEST BY MID WEEK WITH THE
HIGH CENTER TEMPORARILY RECONSOLIDATING TO OUR SOUTH AS A TROUGH
MOVES THROUGH THE INTERMOUNTAIN WEST AT HIGHER LATITUDES. THIS
SHOULD SHOW AS SOME KIND OF DRYING TREND FROM THE WEST AND NORTH BY
MID WEEK...BUT WILL LIKELY NOT PERSIST LONG ENOUGH TO KNOCK THINGS
DOWN MUCH AROUND THIS PART OF THE STATE. STRONG EASTERLY TO
SOUTHERLY FLOW RETURNS BY THE WEEKEND WITH SOME INTERESTING FEATURES
LINING UP UPSTREAM...INCLUDING EASTERLY IMPULSES AND SOME REMNANT
TROPICAL MOISTURE.
&&
.FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA
COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW
PATTERN INTO THE UPCOMING WEEKEND...RESULTING IN A CONTINUED CHANCE
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE
WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH
THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING
RAPID RUNOFF INTO WASHES AND STREAMS.
&&
.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS
SOUTHEAST ARIZONA THROUGH THE EVENING HOURS...INCLUDING IN THE
VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K
FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH
CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF
2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH
THE THUNDERSTORMS WILL BE HEAVY RAIN.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MEYER/ZELL
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 11:35 AM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1135 AM MST MON JUL 25 2005
AZZ029>035-261400-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
1135 AM MST MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA
CRUZ COUNTY...COCHISE COUNTY...GRAHAM COUNTY...AND PIMA COUNTY
.DAY ONE...TODAY
SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA
COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM
DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL
GENERALLY BE OVER THE HIGHER TERRAIN. THE SHOWERS AND STORMS WILL
MOVE TO THE NORTH/NORTHEAST AT AROUND 10 MPH. THE PRIMARY HAZARD
WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH
FLOODING.
DISCUSSION...INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT IS ALREADY
UNDERWAY...WITH SOME RETURNS NOTED ON THE KEMX RADAR...MAINLY OVER
COCHISE AND GRAHAM COUNTIES. WITH ABUNDANT MOISTURE (DEWPOINTS
GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES RANGING FROM 1.2
TO 1.9 INCHES ACROSS SOUTHERN ARIZONA) THERE IS A HIGH RISK FOR
HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH
NEXT WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND
LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ019-261400-
NORTHERN GREENLEE COUNTY-
1135 AM MST MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY
.DAY ONE...TODAY
SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING
WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING
INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS
ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT.
INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE
SOUTHERN WHITE MOUNTAINS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO
THE NORTHEAST AT 10 TO 15 MPH. THE PRIMARY HAZARDS WITH THE STRONGER
STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT
WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEKEND. THIS
WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
ZELL
Thunderstorm Wind, Pima
- When
- July 25, 5:00 PM MST to 5:10 PM MST
- Where
- Pima County, 5 mi SSE of Tucson
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $39,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.167, -110.900
A severe thunderstorms rolled across the southeast side of the City of Tucson causing several power poles to be downed, trees to be blown down, and an estimated wind gusts of 75 mph (65 knots). Three of the power poles were along South Wilmot Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Hail and Damaging Winds in Ohio, July 25, 20051 injured · $220,000 · 61 kt wind · 17 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461365.